MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. DISTAL HOOD

AIZU OLYMPUS CO., LTD. DISTAL HOOD
Model Number MAJ-1990
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled ¿low-power pure-cut hot snare polypectomy for colorectal polyps 10-14 mm in size: a multicenter retrospective study¿.Background and aim: hot snare excision using electrocautery is widely used for large colorectal polyps (>10 mm); however, adverse events occur due to deep thermal injury.Colorectal polyps measuring 10¿14 mm rarely include invasive cancer.Therefore, less invasive therapeutic options for this size category are demanding.We have developed hot snare polypectomy with low-power pure-cut current (lppc hsp), which is expected to contribute to less deep thermal damage and lower risk of adverse events.This study aimed to evaluate the efficacy and safety of lppc hsp for 10¿14 mm colorectal polyps, compared with conventional endoscopic mucosal resection (emr).Methods: in this multicenter, retrospective, observational study, clinical outcomes of emr and lppc hsp for 10¿14 mm nonpedunculated colorectal polyps between (b)(6) 2021 and (b)(6) 2022 were compared using propensity score matching.Results: we identified (b)(4).After propensity score matching, the baseline characteristics between the groups were comparable, with (b)(4) pairs.The en bloc and r0 resection rates were not significantly different between emr and lppc hsp groups (95.8% vs 97.5%, p = 0.72; 90.0% vs 91.7%, p = 0.82).Immediate bleeding, delayed bleeding, and perforation rate did not differ between the two groups (5/8% vs 2.5%, p = 0.33, 0% vs 0.8% p = 1.00, 0% vs 0%).Conclusions: compared with conventional emr, lppc hsp showed a similar resection ability without an increase in adverse events.These results suggest that lppc hsp is a safe and effective treatment for 10¿14 mm nonpedunculated colorectal polyps.Type of adverse events/number of patients: - immediate bleeding ((b)(4)).- delayed bleeding: ((b)(4)).
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.This report is related to the following patient identifiers: (b)(6).
 
Event or Problem Description
No additional information was received.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer's investigation.The device has not been returned to olympus for evaluation.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative

Brand Name
DISTAL HOOD
Common Device Name
DISTAL HOOD
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20775853
Report Number9610595-2024-40206
Device Sequence Number4388105
Product Code FDS
UDI-Device Identifier04953170314407
UDI-Public04953170314407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAJ-1990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COLONOSCOPE CF-EZ1500DI; COLONOSCOPE CF-HQ290ZI; COLONOSCOPE CF-XZ1200I; COLONOSCOPE EC-L600Z (FUJIFILM); DISTAL ATTACHMENT MAJ-1990; ENDOSCOPIC MEASUREMENT DEVICE M2-3U; GENERATOR ESG-300 (WA90003W); SNAREMASTER PLUS SD-400U-10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown